U.S. doctors online nowAsk doctors free
New Orleans, LA
A 27-year-old female asked:

How much can switching birth control method affect your cycle? went from nuvaring to bc pill for 1 month & back to nuvaring. late period in 1st month

2 doctor answers2 doctors weighed in
Dr. Charles Whiting
Obstetrics and Gynecology 28 years experience
A lot: Switching Birth control methods can wreak havoc on your menstrual cycle. It can take 2-3 months for your body to adjust to the new program. Best wishes!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Clarene Cress
Specializes in Pediatrics
Somewhat: Both products have estrogen and progestin but the progestins are slightly different & absorption rate is a different. Both recommend being consistent with time of day dosing or insertion. I would not be surprised by a 3-5 days late, but would not expect you to miss a period all together. If that happened, please check a pregnancy test. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 21-year-old female asked:
Is it okay to miss a period after a month of getting of nuvaring the birth control ?
Dr. Andrew Silverman
Fertility Medicine 50 years experience
Miss period: Can certainly happen. Your cycle should resume shortly.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 32-year-old female asked:
Today is sunday and i'm supposed to insert my birth control, nuvaring, but my period has not started yet. Should i insert it today anyway?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Preg test: Check a pregnancy test. If negative then you are welcome to go ahead and start nuvaring.
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
I have been on the birth control nuvaring for about two years. Today I got my period early before taking it out. Is that normal?
Dr. Parul Krishnamurthy
Obstetrics & Gynecology 35 years experience
OK: Occasionally, things may be out of sync or rhythm. Do a pregnancy test if this is a possibility, if negative, stick to your regimen.
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
I'm on nuvaring birth control and the start of my last period was July 25th. On August 14th I experienced brown discharge and mild cramping. This has never happened to me before but I am sexually active. I was wondering what could have caused it?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I have had sore nipples for about 3 days and frequent urination at night. i had my period in December and have not been active since then, 2 negative pregnancy tests after period. I also have started Nuvaring (birth control). Should i be concerned?
Dr. Ralph Boling
Obstetrics and Gynecology 40 years experience
Hormonal variation: and possibly sensitive to Nuvaring. If continues talk to your doctor and an exam.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.